Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Norman, OK

April 4, 20154 counties in Oklahoma

NWS Norman, OK issued this red flag warning at Apr 4, 2015, 3:31 AM CDT for 4 counties in Oklahoma. It took effect at Apr 4, 2015, 2:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2015, 3:31 AM CDT (08:31 UTC)
In effect from
Apr 4, 2015, 2:00 PM CDT
Expired
Apr 4, 2015, 7:00 PM CDT
In force
5 hr
Issued by
NWS Norman, OK

Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 114 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2451 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WWUS84 KOUN 040831
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
331 AM CDT SAT APR 4 2015

OKZ006-011-014>016-021-022-040945-
/O.CAN.KOUN.FW.A.0006.150404T1800Z-150405T0100Z/
ALFALFA-MAJOR-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-
331 AM CDT SAT APR 4 2015

...FIRE WEATHER WATCH IS CANCELLED FOR SOUTHWEST OKLAHOMA...

SUSTAINED WIND IS EXPECTED TO REMAIN BELOW 20 MPH.

$$

OKZ004-005-009-010-041645-
/O.UPG.KOUN.FW.A.0006.150404T1800Z-150405T0100Z/
/O.NEW.KOUN.FW.W.0005.150404T1900Z-150405T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
331 AM CDT SAT APR 4 2015

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR LOW RELATIVE HUMIDITY FOR NORTHWEST
OKLAHOMA...

* WIND...SOUTH 18 TO 22 MPH...GUSTS 25 TO 30 MPH.

* HUMIDITY...MINIMUM VALUES 12 TO 18 PERCENT.

* TEMPERATURE...65 TO 70 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
1 follow-up statement
578 
WWUS84 KOUN 041954 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT SAT APR 4 2015

OKZ004-005-009-010-050000-
/O.CON.KOUN.FW.W.0005.000000T0000Z-150405T0000Z/
HARPER-WOODS-ELLIS-WOODWARD-
254 PM CDT SAT APR 4 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY FOR NORTHWEST OKLAHOMA...

* WIND...SOUTH 18 TO 22 MPH...GUSTS 25 TO 30 MPH.

* HUMIDITY...MINIMUM VALUES 10 TO 15 PERCENT.

* TEMPERATURE...65 TO 70 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 3, 10:43 PM CDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 3, 10:43 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT FRI APR 3 2015

.DISCUSSION...
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE.

SOUTH TO SOUTHEAST WINDS WILL FORM AND INCREASE...ESPECIALLY
IN WESTERN OKLAHOMA AFTER 14Z.

MBS

&&

.PREV DISCUSSION... /ISSUED 238 PM CDT FRI APR 3 2015/

DISCUSSION...
WINDS WILL BECOME LIGHT TONIGHT AS SFC HIGH MOVES INTO THE
REGION. THE COLDER AIR THAT HAS MOVED INTO THE AREA BEHIND THE
FRONT ALONG WITH LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW
TEMPS TO FALL INTO THE 30S AND LOW 40S BY SATURDAY MORNING. SOME
LOCATIONS IN NORTHERN OK COULD SEE TEMPS AT OR A FEW DEGREES
BELOW FREEZING FOR A COUPLE OF HOURS TOMORROW MORNING. SOME LIGHT
FROST IS ALSO NOT OUT OF THE QUESTION ACROSS THE NORTHERN HALF OR
SO OF THE FA BUT DEWPOINT SPREADS ARE CURRENTLY EXPECTED TO BE
ENOUGH THAT IT WILL BE DIFFICULT FOR FROST TO DEVELOP SAT MORNING
SO WILL LEAVE A MENTION OUT OF THE FORECAST FOR NOW.

WINDS WILL GRADUALLY SHIFT TOWARDS THE SOUTH/SOUTHEAST SATURDAY
AND COULD BECOME BREEZY IN NORTHWEST PARTS OF THE AREA. MOISTURE
WILL BEGIN TO GRADUALLY SPREAD NORTH INTO PARTS OF THE FA DURING
THE DAY SATURDAY BUT HUMIDITIES WILL STILL BE LOW SAT AFTN...
ESPECIALLY IN NW OK. SO WITH LOW HUMIDITIES... HIGHS IN THE MID
60S... AND POSSIBLY BREEZY WINDS WILL CONTINUE WITH THE FIRE
WX WATCH FOR SAT AFTN. HOWEVER... THERE IS STILL A QUESTION OF
WHETHER THE WIND SPEEDS WILL REACH RED FLAG CRITERIA. IN
SOUTHWEST OK AND WESTERN NORTH TEXAS... WINDS ARE EXPECTED TO
REMAIN BELOW CRITERIA SO WILL CANCEL THE WATCH IN THESE AREAS.

MOISTURE WILL SPREAD BACK NORTH MORE AGGRESSIVELY SATURDAY NIGHT
INTO SUNDAY AS WAA DEVELOPS. THE WAA WILL PROVIDE LIFT FOR A
CHANCE OF SHOWERS/STORMS IN PARTS OF THE FA WITH THE BEST CHANCE
IN SOUTH CENTRAL/SE OK.

NEXT WEEK... THE DRYLINE WILL LIKELY BE IN OR NEAR PARTS OF THE
AREA THROUGH AT LEAST THURSDAY WHICH ALONG WITH DAYTIME HEATING
AND ANY UPPER LEVEL DISTURBANCES WILL BRING A CHANCE OF STORMS TO
AT LEAST PARTS OF THE FA PRETTY MUCH EVERY DAY. MODELS ALSO SHOW
A FRONTAL BOUNDARY NEAR OR IN PARTS OF NORTHERN OK WHICH COULD
ALSO PROVIDE SOME LIFT FOR CONVECTION. MODELS THEN SHOW UPPER
TROUGH FINALLY MOVING ACROSS THE CENTRAL U.S. LATE NEXT WEEK WITH
A COLD FRONT MOVING ACROSS PARTS OF THE AREA ALTHOUGH THERE IS
STILL A GREAT DEAL OF UNCERTAINTY WITH TIMING ETC. SOME SEVERE
STORMS WILL BE POSSIBLE NEXT WEEK. IN ADDITION... PARTS OF THE
AREA COULD SEE MULTIPLE DAYS OF ELEVATED FIRE WX CONCERNS...
ESPECIALLY IN WESTERN PARTS OF THE FA WHICH WILL HAVE THE BEST
CHANCE TO BE BEHIND THE DRYLINE AT TIMES.

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR OKZ004>006-009>011-014>016-021-022.

TX...NONE.
&&

84/17
Hazardous weather outlook, Apr 3, 6:22 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
622 PM CDT FRI APR 3 2015

OKZ004>048-050>052-TXZ083>090-041800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
622 PM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.COLD TEMPERATURES...
TEMPERATURES WILL DROP TO NEAR FREEZING ACROSS NORTHERN OKLAHOMA
SATURDAY MORNING WITH A FREEZE POSSIBLE IN SHELTERED AREAS. THESE
COLD TEMPERATURES MAY AFFECT PLANTS THAT ARE SENSITIVE TO COLD
WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.FIRE WEATHER...
AN ELEVATED RISK OF WILDFIRES WILL BE THE RULE THROUGH THE
PERIOD...AS RELATIVELY STRONG WINDS AND WARM TEMPERATURES WILL BE
COMMON MOST ANY DAY. A FIRE WEATHER WATCH IS IN EFFECT ON SATURDAY
FOR NORTHWESTERN AND WEST CENTRAL OKLAHOMA...WHERE WINDS WILL BE THE
STRONGEST. ADDITIONAL FIRE WEATHER WATCHES AND/OR WARNINGS WILL
LIKELY BE NEEDED IN LATER FORECASTS.

.THUNDERSTORMS...
A CHANCE OF THUNDERSTORMS WILL RETURN SATURDAY NIGHT TO SOUTHERN
OKLAHOMA AND NORTH TEXAS. THE CHANCE FOR STORMS WILL CONTINUE OVER
MUCH OF THE REGION FROM SUNDAY THROUGH THURSDAY NIGHT. THE RISK OF
SEVERE STORMS WILL BE GREATEST WEDNESDAY AND THURSDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

26/AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 1:15 AM CDTFrost AdvisoryOUNBlaine, Canadian, Custer, Lincoln, Oklahoma, Payne and 1 more8 hr
Apr 4, 1:15 AM CDTFreeze WarningOUNAlfalfa, Dewey, Ellis, Garfield, Grant, Harper and 7 more8 hr

Nearby

Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.